MAUDE Adverse Event Report: ARTHREX INC. DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHREX INC. DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number AR-8990
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the second complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a lateral ankle stabilization procedure, as the surgeon was inserting the dx fibertak suture anchor (lot: s704385, line 216130), the tip of the suture anchor bent.A second dx fibertak suture anchor of the same lot (lot: s704385, line 216131) was opened and used and upon insertion, one of the 2 prongs broke off of the device.The prong was not able to be retrieved from the patient.An x-ray was taken post-op and the prong is visible.The 1.6 guide wire and cannula from the disposable kit were used to prep the bone with no incident.The case was completed with a ar-1322bcnf instead.Patient is a female, (b)(6).Follow-up investigation: the first fibertak suture that bent was removed from the patient.Both anchors are being returned for evaluation.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the fibertak inserter's distal tip was broken-off and deformed (bent).Measurements taken on the inserter tip were within specification, and tip met all material specifications as received.The most likely cause(s) of this type of event include not inserting the implant co-axial to the bone tunnel or prying/leveraging the driver while the implant is still loaded.This is the second complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7137335
Report Number1220246-2017-00488
Device Sequence Number19155032
Product Code MBI
UDI-Device Identifier00888867265004
UDI-Public00888867265004
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue NumberAR-8990
Device Lot NumberS704385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-8990, DX FIBERTAK SUTURE ANCHOR, LOT S704385.
Outcome Attributed to Adverse Event Other;
Patient Age29 YR